• Reminder of vaccination (3rd dose)

    To ensure the effectiveness of vaccination against hepatitis A and B (Twinrix), three (3) doses are required :


    2e :

    1 month after the first dose

    3e :

    6 months after the first dose

    This tool lets you send a friendly reminder for your third dose of vaccine.

    Please enter the date of the second dose as well as your email address. You will be notified within five (5) months.

    Date of the second vaccine:



  • Affiliée à
    What are the potential side-effects of antiretrovirals?

    Any medication currently available has the potential to cause side-effects – including antiretrovirals. In addition, given the individuality of each person, the potential response or undesirable reaction to a particular medication varies greatly from one to the next. Unfortunately, it is next to impossible to predict in advance who will have what side effect to ONE medication…imagine the combination of THREE or more! The process still requires a certain amount of “trial and error” – Many medications currently available have no significant side effects, others have minor common side-effects while others are considered to be very problematic for many.

    When taking into consideration the various potential side-effects associated with your medications, one must consider the following:

    Side-effects secondary to antiretrovirals can be categorized into 3 broad groups:

    • Short term side effects, typically associated temporally with the beginning of treatment;
    • Long-term side-effects, typically appearing after prolonged periods of antiretroviral therapy;
    • Spontaneous side effects, referring to problems that may occur at any point during therapy.

    There are many effective ways to "manage" side-effects, or to modify their impact on your quality of life.

    Prior to commencing antiretroviral therapy ask your physician the following questions:

    • What are the most common side effects of your proposed therapy?
    • What is the best way to manage these potential side effects should they arise in the short or long term?
    • What symptoms are important enough that you should consult rapidly (be examined)?

    Speak with your physician, pharmacist or associated health-care provider regarding your side-effects experienced secondary to your medications. Quite often there is a simple and effective way to minimize the problem, if not resolve it altogether. Don’t hesitate to communicate with one of the aforementioned members of your health-care team if you are experiencing side-effects. If you are unsure – consult!

    Generally, the body is able to adapt quite quickly to new medications. The short term side-effects should lessen and resolve within 4 to 6 weeks after medication initiation. This is good news!

    Your medical follow-ups are extremely important when you are in the early phases of medication initiation (or when you have just changed your medication combination). There are several types of side-effects that need to be monitored closely in the first 4-6 weeks via a physical examination and/or blood laboratory tests in this adaptation period.

    Typically, you will have a scheduled office visit 2 weeks after the beginning of a new antiretroviral therapy, such that blood tests can be taken in an attempt to identify problematic side-effects before they cause you a problem. If a problem is identified prior to it becoming a major complication – medication will be adjusted or replaced.

    If you are in the situation where you have tried everything possible to manage a side-effect unsuccessfully and it is having a negative impact on your quality of life – speak with your physician. There may very well be a medication that could substitute for your problem ARV – It is in this manner that your therapy may need to be gradually “fine-tuned” such that it is successful and acceptable to YOU, the patient.

    From time to time there are patients that will express the opinion that they felt much better prior to taking antiretroviral therapy. While it is true that certain medications employed in the management of HIV can evoke troublesome side-effects, they must be viewed in perspective. HIV that is permitted to progress to the stage of AIDS will also be fraught with symptoms and complications – often much worse than medications associated side-effects. Discuss with your physician.

    Research on HIV and aging in QC — 2013
    Prevention & Testing - Campaign
    Video - One Life
    Aids/HIV & Work .pdf (french)
    Your Health & You .pdf (french)
    Live Better With HIV .pdf (french)
    Fight against discrimination
    Relay Magazine